MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned within a dispenser coil in the introducer sheath.The lot number was confirmed with the packaging returned with the device.On visual & microscopic inspection, the proximal contact wire was intact.The coil delivery wire was kinked/bent.The main coil was manually detached and not returned.Functional testing could not be carried out as the coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject coil was unable to be advanced out of the distal end of the microcatheter.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, and the patient's anatomy was moderately tortuous.During analysis, the coil delivery wire was found to be kinked/bent and the main coil had been separated from the wire.The main coil was not returned.Based on visual examination, it appears the main coil had been manually detached.Although functional testing could not be carried out, the analyzed defects are indicative of the reported complaint.Therefore, the reported event was confirmed.In the case of this complaint, it is probable that the main coil was manipulated against resistance inside the microcatheter resulting in premature separation from the delivery wire.An assignable cause of procedural factors will be assigned to the as reported coil in catheter friction and as analyzed main coil prematurely detached/separated during use since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent since this defect likely occurred due to handling of the product during the procedure as a result of the reported catheter friction.
 
Event or Problem Description
It was reported that during the procedure, resistance was encountered while advancing the subject coil in the micro catheter and it got stuck in the distal portion of the micro catheter.The physician worried that the subject coil might stretch during multiple adjustments, retracted it and replaced it with another coil.The procedure was completed successfully without any clinical consequences to the patient due to this event.The subject coil was returned for analysis and it was discovered that the main coil prematurely detached/separated during use.There was no clinical consequence to the patient reported as a result of this event.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11276939
Report Number3008881809-2021-00060
Device Sequence Number3692117
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number22054790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR